Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Small class numbers and extreme values of $ L$-functions of quadratic fields


Author: Duncan A. Buell
Journal: Math. Comp. 31 (1977), 786-796
MSC: Primary 12A25; Secondary 12A30, 12A70, 12-04
MathSciNet review: 0439802
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The table of class numbers h of imaginary quadratic fields described in [1] was placed on magnetic tape. This tape was then processed to find the occurrences of $ h \leqslant 125$ and to find the successive extreme values of the Dirichlet L-functions $ L(1,{\chi _{ - D}})$, $ {\chi _{ - D}}$ the Kronecker symbol of the field $ Q(\sqrt { - D} )$ of discriminant - D. A comparison was made between the observed extrema and the bounds obtained for the L-functions by Littlewood [5] assuming Riemann hypotheses.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A25, 12A30, 12A70, 12-04

Retrieve articles in all journals with MSC: 12A25, 12A30, 12A70, 12-04


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0439802-X
PII: S 0025-5718(1977)0439802-X
Article copyright: © Copyright 1977 American Mathematical Society